MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2120-0500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.
 
Event or Problem Description
It was reported that the user was priming the tubing with saline when the nurse noticed that the tubing broke at the distal end of the set.The customer confirmed that there was no patient involvement.
 
Additional Manufacturer Narrative
Additional medwatch information provided.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report from the fda which states, "alaris pump iv tubing was removed from the package, nurse went to prime tubing to find that it was broken it was broken towards the end of the line, not near any of the blue areas no one was exposed, the nurse noticed it when priming the tubing with normal saline.".
 
Additional Manufacturer Narrative
The customer¿s report that the tubing broke (determined to be incorrect component installed) at the distal end of the set was confirmed.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Visual inspection of the set noted the set¿s male luer was missing the y-site was also assembled inverted on the distal end of the set.No other abnormalities were observed.Functional testing was deemed unnecessary due to the misassembled set.The root cause of the misassembled set was due to operator error of not following manufacturing process sequence during the set¿s assembly.
 
Event or Problem Description
It was reported that the user was priming the tubing with saline when the nurse noticed that the tubing broke at the distal end of the set.The customer confirmed that there was no patient involvement.Customer advocacy received a copy of the customer's medwatch report from the fda which states, "alaris pump iv tubing was removed from the package, nurse went to prime tubing to find that it was broken it was broken towards the end of the line, not near any of the blue areas no one was exposed, the nurse noticed it when priming the tubing with normal saline".

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9324415
Report Number9616066-2019-03250
Device Sequence Number16247974
Product Code FPA
UDI-Device Identifier07613203012690
UDI-Public7613203012690
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2022
Device Model Number2120-0500
Device Catalogue Number2120-0500
Device Lot Number19086005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date12/09/2019
02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1